Call Anytime. 24/7
(844) 634-5656

FDA Issues Safety Warning To Patients Taking Zithromax

/
Blog/ Uncategorized/ FDA Issues Safety Warning To Patients Taking Zithromax

March 13, 2013

While taking antibiotics may give a person’s body an edge in beating a pesky illness, taking certain versions of these drugs may present a whole other set of health risks. For instance, an article from NBC-Connecticut stated the U.S. Food and Drug Administration (FDA) has issued a warning regarding the dangers of taking the Pfizer-made antibiotic, Zithromax.

The warning states that taking the medication can cause an interference with the normal electrical activity that occurs in the heart. This can result in a patient suffering from irregular heart rhythms, which could potentially lead to death. Those who are at most risk of suffering from a Drug Injury associated with taking Zithromax are those who already have a prolonged QT interval.

The announcement was made after a study was released in the New England Journal of Medicine that concluded people taking Zithromax were at a greater risk of fatality than other patients taking similar antibiotics. Another study conducted at Vanderbilt University reported similar findings.

The FDA has called for revisions to be made to the drug’s warning label and have also suggested physicians consider alternative courses of treatment before prescribing the drug to patients. The agency also says to seek immediate medical attention if you experience shortness of breath, dizziness, fainting, or abnormal heart rhythms while taking Zithromax.

The Connecticut Personal Injury Lawyers with Carter Mario Injury Lawyers are hopeful the warnings will be able to prevent any further injuries associated with the medication from occurring.